Wildfire, Love
- When
- January 22, 12:00 PM CST to 9:00 PM CST
- Where
- Love forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
The Tabler fire burned approximately 600 acres in Love county on the 22nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Tabler fire burned approximately 600 acres in Love county on the 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 22, 11:31 AM CST, 29 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1131 AM CST Mon Jan 22 2018
.UPDATE...
Expanded the Wind Advisory south and eastward today. Added chance
of sprinkles or flurries through 6 pm this evening in parts of
north central Oklahoma. Made minor adjustments to afternoon
surface winds and sky cover.
&&
.DISCUSSION...
Strong winds will continue this afternoon.
In the past hour, wind gusts have ranged from around 30 mph near
Atoka to around 53 mph near Cheyenne. Think these gusts will
increase in the next few hours southeast of a Hollis to Medford
line, especially near the Oklahoma City metro area and points
southeast towards Pauls Valley, Ada, Ardmore, and Durant.
Confidence of getting several gusts 40 to 50 mph seems to be
rather high in these areas. Even gusts around 40 mph should occur
just south of the Red River from Quanah to Wichita Falls, Texas
in next 1 to 3 hours.
Latest radars indicated light echoes in far northern Oklahoma
(near Alva, Cherokee, and Ponca City) and southern Kansas. Most of
these echoes will not reach the ground due to considerable
evaporation and sublimation below cloud base from the strong
winds. However, still added a chance of sprinkles or flurries
in these areas, generally northeast of a Alva to Fairview to
Perry line.
Will be very close to reaching Red Flag criteria (20% relative
humidity and lower as well as 20 ft winds 20 mph or greater)
this afternoon in parts of western north Texas and far
southwestern Oklahoma. Will not issue a Red Flag Warning at this
time as not sure humidity values will fall below 20%, but will
closely monitor.
Cloud cover will remain abundant this afternoon northeast of a
Alva to Chandler line with a slow clearing trend west to east.
Cloud cover may increase in the next few hours near Ada, Coalgate,
and Atoka. Sunny skies will prevail across southwestern Oklahoma
and western north Texas this afternoon.
Afternoon highs ranging from the mid 40s in northern Oklahoma to
near 60F southwest of Wichita Falls appear to be on track.
MBS
&&
.PREV DISCUSSION... /issued 532 AM CST Mon Jan 22 2018/
AVIATION...
22/12Z TAFs. MVFR conditions are expected across northern Oklahoma
as moisture rotates around Kansas storm system. VFR cigs will
likley extend farther south into central Oklahoma for several
hours 17Z to 21Z time frame. Strong and gusty northwest winds
expected regionwide, with winds decreasing quickly toward and
after 00Z. For the 12Z issuance, chances of precipitation making
it south of the Kansas border too low for mention in terminals.
PREV DISCUSSION... /issued 341 AM CST Mon Jan 22 2018/
DISCUSSION...
Strong northwest winds will be the main impacts with the weather
today. We will be extending the wind advisory a little farther south
and east to include the OKC metro. Winds sustained near 30 mph and
gusts near or in excess of 40 mph are expected. The strongest winds
will be confined to northern and west-central parts of Oklahoma, the
the strong winds last the longest across north-central Oklahoma
around Enid and Ponca City. Winds are expected to subside quickly
this evening. Although it will still be a windy day across southern
Oklahoma and western north Texas, winds should stay below our wind
advisory criteria, 30+ sustained and/or frequent 40+ gusts.
As far as potential for some wrap around precipitation today across
far northern Oklahoma, we will leave the forecast dry with this
issuance. There will be plenty of clouds across the northern 1/3 to
1/2 of Oklahoma, especially late this morning through mid-afternoon,
but chances of precipitation should stay north of the Kansas border.
Trend of both the GFS and ECM is to limit westward extent of rain
potential late in the week. Progd storm system is now evolving more
open and progressive which will keep deep layer flow veered,
limiting westward extent for needed moisture. PoPs were trimmed a
bit and lowered outside of southeast Oklahoma for Thursday night
through Friday night.
Fire Weather...
Fire Danger Statement will be issued for the areas covered by the
Fire Weather Watch. Although we could have some initial attack
type activity farther north and east, temperatures near average in
the lower 50s and colder and RH values near and above 40 percent
should prevent any significant fire control problems.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 28 54 29 / 0 0 0 0
Hobart OK 52 24 56 25 / 0 0 0 0
Wichita Falls TX 57 28 58 29 / 0 0 0 0
Gage OK 49 24 53 22 / 0 0 0 0
Ponca City OK 46 25 51 26 / 10 0 0 0
Durant OK 56 32 57 31 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004>048-050>052.
TX...Wind Advisory until 6 PM CST this evening for TXZ083-085-086-089-
090.
&&
17/25Hazardous Weather Outlook National Weather Service Norman OK 1138 AM CST Mon Jan 22 2018 OKZ004>048-050>052-TXZ083>090-231745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1138 AM CST Mon Jan 22 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Despite cooler temperatures today, fire weather conditions will still be near critical this afternoon across much of Oklahoma and north Texas due to gusty northwest winds, relatively low afternoon humidity, and the lack of recent rain. .Strong Winds... Northwest winds gusting 40 to around 50 mph will continue to affect most of the area this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Above average temperatures and relatively low afternoon humidity will keep fire weather conditions elevated to near critical each afternoon through at least Friday, especially across western Oklahoma and western sections of north Texas. .Thunderstorms... There is a chance of thunderstorms Friday and Friday night across portions of eastern and central Oklahoma and north central Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733569.